Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Propranolol - how to come off it

(7 Posts)
tink123 Tue 11-Dec-12 20:56:23

I have been taking Propranolol since May and have been on varied doses but mainly 20mg once a day for anxiety/panic attacks. I do take 40mg occasionally if really bad.

GP wants me to come off them and taper off slowly. I only have 24 10mg tablets left and do not want to go back to Drs to get new prescription.

Anyway, has anyone got experience of coming off these. Advice would be appreciated smile

Hi Tink, I am doing exactly the same at the moment. I was on 40mg twice a day. I cut down to 40mg once a day for a week last week. Then on Saturday I stopped altogether. I was fine for a couple of days, but the last couple of days I have had really bad palpitations and headaches. I have been on the propranolol for about 18 months, and from what I have read I think I have come off too quickly. My doctor said to wean off them and I thought the way I did it was enough.

I have now gone back to one tablet a day and will gradually cut down to every other day until I feel normal.

Good luck with it, all I can say is to do it slowly. Some people have no problems coming off but some do. Let me know how you get on. I will keep an eye on this thread to see if anyone else has any experience.

fanoftheinvisiblebigredman Wed 12-Dec-12 09:41:47

I was told to drop the daily dose by 10 mg a week at a time. I still found stopping unpleasent with lots of palpatations.

Did you really fanoftheinvisiblebigredman? I thought it was just me having some silly reaction to coming off it.

How long did the horrible feelings last?

fanoftheinvisiblebigredman Wed 12-Dec-12 11:53:56

About 3 days. It put me off taking them again tp be honest. And it sounds strange but I didn't much like some of the symptoms I had on them. I found my chest felt fluttery sometimes, almost like my heart was trying to race but couldn't. I didn't like it.

That's exactly how they make me feel, i get weird pains/flutters in my chest sometimes. I have taken one this morning though because I couldn't cope with the racing heartbeat today. I had it all night last night, I have taken one and its stopped now. I will come off them but do it a bit slower I think.

fanoftheinvisiblebigredman Wed 12-Dec-12 16:11:21

I won't lie though, my anxiety levels rocketed for a while but I decided to go it alone for a while. Things are better now though I still have moments when I feel on edge but I have found other ways to cope as mine is sleep related.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now